MAUDE Adverse Event Report: DEPUY SYNTHES SPINE EXPEDIUM; ORTHOSIS, SPINAL PEDICLE FIXATION, FOR DEGENERATIVE DISC DISEASE

DEPUY SYNTHES SPINE EXPEDIUM; ORTHOSIS, SPINAL PEDICLE FIXATION, FOR DEGENERATIVE DISC DISEASE
Model Number 179712420
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/24/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device is available for evaluation.Investigation will be conducted.Follow up will be filed with investigation results.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
While trying to reduce a 5.5mm into rod into screw head using the flex clip reducer to saddle at the base of the screw became dislodged making rod capture impossible.Surgeon had to remove and replace the screw.
 
Additional Manufacturer Narrative
Corrected data: visual examination of the returned device revealed the inner cap was dislodged from it's intended location.A review of the device history record was conducted.No issues were identified during the manufacturing and release of this product that could have contributed to the problem reported by the customer.A trend analysis was conducted.No emerging trends were found requiring further actions.A definitive root cause for the polyaxial¿s tulip head inner cap becoming rotated out of position cannot be positively determined.However, visual observation suggests that unanticipated high amount of forces was placed on the tulip head resulting in the inner cap becoming rotated out of position.As there has been no issue identified in the manufacturing or release of the device that could have contributed to the problem reported by the customer and no systemic trends were found, this complaint file will be closed with no further action required.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
EXPEDIUM
Common Device Name
ORTHOSIS, SPINAL PEDICLE FIXATION, FOR DEGENERATIVE DISC DISEASE
Manufacturer (Section D)
DEPUY SYNTHES SPINE
325 paramount drive
raynham MA 02767
MDR Report Key7040622
Report Number1526439-2017-10999
Device Sequence Number11181808
Product Code NKB
UDI-Device Identifier10705034067346
UDI-Public(01)10705034067346
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K160904
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/24/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Model Number179712420
Device Catalogue Number179712420
Device Lot NumberARFC2K
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/01/2017
Initial Date Received by Manufacturer 10/24/2017
Supplement Date Received by Manufacturer11/20/2017
Initial Report FDA Received Date11/17/2017
Supplement Report FDA Received Date11/21/2017
Patient Sequence Number1
Patient Age10 YR
Patient Weight27